Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 6, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 26, 2020, 11:21 AM EDT for Monroe County, Florida. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2020, 11:21 AM EDT (15:21 UTC)
- Expired
- Sep 28, 2020, 12:00 PM EDT
- In force
- 49 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WHUS42 KKEY 261521 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1121 AM EDT Sat Sep 26 2020 FLZ077-078-270300- /O.CAN.KKEY.CF.Y.0002.000000T0000Z-200926T1600Z/ /O.NEW.KKEY.CF.S.0006.200926T1521Z-200927T0300Z/ Monroe Middle Keys-Monroe Lower Keys- 1121 AM EDT Sat Sep 26 2020 ...COASTAL FLOOD ADVISORY IS CANCELLED... * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Through Sunday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The available tide stations at Key West and Vaca Key indicate this morning's peak high tides fell short of advisory thresholds. Nevertheless, nuisance coastal flooding will continue to plague the low-lying neighborhoods and streets during the next high tide Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ076-270300- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-200927T0300Z/ Monroe Upper Keys- 1121 AM EDT Sat Sep 26 2020 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT... * WHAT...Saltwater flooding. * WHERE...Upper Keys. * WHEN...Through this evening. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels peaked across the Bayside communities of Key Largo late Friday morning, and yet, still remain above advisory thresholds. These communities can expect water levels to improve slowly over the next day or so. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CLR
3 follow-up statements
146 WHUS42 KKEY 270233 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1033 PM EDT Sat Sep 26 2020 FLZ076-271600- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-200927T1600Z/ Monroe Upper Keys- 1033 PM EDT Sat Sep 26 2020 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT... * WHAT...Saltwater flooding. * WHERE...Upper Keys, especially Bayside communities. * WHEN...Through Sunday morning. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The most heavily impacted Bayside communities of the Upper Keys will see slow improvement through Monday, but water levels will remain above advisory thresholds through the high tide cycle on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ FLZ077-078-271600- /O.EXT.KKEY.CF.S.0006.000000T0000Z-200927T1600Z/ Monroe Middle Keys-Monroe Lower Keys- 1033 PM EDT Sat Sep 26 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Through Sunday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Nuisance coastal flooding will continue to plague low-lying neighborhoods and streets through the next high tide cycle on Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
578 WHUS42 KKEY 271454 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1054 AM EDT Sun Sep 27 2020 FLZ076-280300- /O.CAN.KKEY.CF.Y.0002.000000T0000Z-200927T1600Z/ /O.EXB.KKEY.CF.S.0006.000000T0000Z-200928T1600Z/ Monroe Upper Keys- 1054 AM EDT Sun Sep 27 2020 ...COASTAL FLOOD ADVISORY IS CANCELLED... * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through Monday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Although water levels have fallen below Advisory thresholds, saltwater flooding will continue to plague the Bayside communities of Key Largo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ077-078-280300- /O.EXT.KKEY.CF.S.0006.000000T0000Z-200928T1600Z/ Monroe Middle Keys-Monroe Lower Keys- 1054 AM EDT Sun Sep 27 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Through Monday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
419 WHUS42 KKEY 280216 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1016 PM EDT Sun Sep 27 2020 FLZ076>078-281600- /O.CON.KKEY.CF.S.0006.000000T0000Z-200928T1600Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1016 PM EDT Sun Sep 27 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper, Middle and Lower Florida Keys. * WHEN...Through Monday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Over the Lower and Middle Keys, minor saltwater flooding will mainly occur around the time of the high tide later on Monday morning. Over the Upper Keys, minor saltwater flooding in Bayside communities will continue through Monday morning, with little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 26, 10:41 AM EDT, 40 minutes earlier.
Area forecast discussion, Sep 26, 10:41 AM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Key West FL 1041 AM EDT Sat Sep 26 2020 .DISCUSSION... Mean layer ridging persists across the Florida Keys, with a low- level axis extending southwest through Andros, the Cay Sal Bank, and central Cuba. The 12Z KKEY RAOB sampled weak southwesterlies from the SFC through 600 mb, giving way to northwesterlies aloft. The profile was moist (2.2" PW), with moderate ML instability and minimal inhibition. This profile will support storms along and in the lee of the islands, especially the Lower Keys this afternoon. An arcing swath of cumulus-free Cuban shadow is moving north through the Straits southwest of Key West, although steering should turn towards the ENE over the next hour or two. This would prevent this drier and more stable layer from making it to the Lower Keys. The forecast calls for 30% chances, highs near 90, and light southwesterly breezes. There are no updates planned or needed. && .MARINE... There are no watches, warnings, or advisories currently in effect. Large tidal cycles are expected to persist for the next few days, with diurnal ranges around 1.5 to 2.0 ft. From synopsis, breezes will become light and variable this afternoon across the coastal waters of the Florida Keys, then persist through Sunday. Gentle, mostly southeast breezes will prevail Sunday night through Tuesday, becoming southerly Tuesday night into Wednesday as a cold front approaches from the Gulf of Mexico. This front is forecast to stall somewhere near the Keys by Wednesday night. && .AVIATION... VFR conditions will prevail for both island terminals into this afternoon. It appears that a cloud line is trying to develop across the island chain. Further development could lead to showers and isolated thunderstorms with the potential for brief MVFR or IFR conditions. For now will keep mention of VCSH until further development occurs, at which time amendments will be made. && .PRELIMINARY POINT TEMPS/POPS... Key West 89 81 89 82 / 30 30 30 30 Marathon 90 81 90 81 / 30 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....LIW Data Acquisition.....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 26, 4:28 AM EDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 428 AM EDT Sat Sep 26 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-271000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EDT Sat Sep 26 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Atmospheric conditions will be favorable for waterspouts during the late morning through afternoon hours across the nearshore waters of the Florida Keys. Waterspouts tend to form beneath lines of building cumulus clouds, just at the hint of rain. Waterspouts can easily flip boats, and should be avoided always. Isolated thunderstorms will be possible across the Florida Keys and surrounding coastal waters today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. Saltwater flooding of low elevation streets and lots is expected during the predawn and early morning hours, and again late tonight, across the Middle and Lower Keys, with minor saltwater flooding continuing through today and tonight across low lying spots in Bayside communities of the Upper Keys. A Coastal Flood Advisory remains in effect. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Conditions may be favorable for waterspouts across the nearshore waters again on Sunday. Isolated thunderstorms will be possible across the Florida Keys and surrounding coastal waters through the period. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. Saltwater flooding will likely continue into next week across low lying spots in Bayside communities of the Upper Keys, and a Coastal Flood Advisory may be needed. Minor saltwater flooding will be possible each day around the time of the higher high tide across the Middle and Lower Keys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.